Georgia, 2015Damaging Wind in Georgia, June 1, 2015
June 1, 2015 · NWS JAX · 1 event in 1 county or zone
Light steering flow was in place which enabled both west and east coast sea breezes to penetrate inland through the day. Sea breeze forcing interacted with high moisture and marginal instability to fuel scattered pulse severe storms which produced wind damage and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light steering flow was in place which enabled both west and east coast sea breezes to penetrate inland through the day. Sea breeze forcing interacted with high moisture and marginal instability to fuel scattered pulse severe storms which produced wind damage and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 1, 1:23 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 1, 1:23 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
223 PM EDT MON JUN 1 2015
...STRONG TO LOCALLY SEVERE STORMS POSSIBLE THE NEXT COUPLE OF
DAYS...
.NEAR TERM /THROUGH TUESDAY/...
SCATTERED TO NUMEROUS STORMS ARE DEVELOPING ALONG THE ATLANTIC
SEABREEZE JUST INLAND FROM THE NE FL BEACHES EARLY THIS AFTN.
THIS ACTIVITY...ALONG WITH ADDITIONAL ACTIVITY DEVELOPING ACROSS
INLAND SE GA WILL MERGE WITH THE GULF SEABREEZE MOVING EAST ALONG
THE I-17 CORRIDOR LATER THIS AFTN. SIMILAR TO YESTERDAY AFTN...THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL
HAIL. IN ADDITION...WITH RELATIVELY SLOW STORM MOTION...HEAVY RAIN
WILL BE POSSIBLE WITH THE HEAVIEST ACTIVITY. RESIDUAL ACTIVITY
THIS EVENING WILL MIGRATE BACK TO THE EAST BEFORE DIMINISHING IN
COVERAGE BY MIDNIGHT OR SO. NEAR NORMAL TEMPERATURES WILL PREVAIL
FOR LOWS TNGT.
TUESDAY...A LARGE MID/UPPER TROUGH WILL DIG IN ACROSS THE CENTRAL
GULF STATES...WITH A WEAK FRONT SAGS SE TOWARDS THE REGION. DEEP
LAYER MOISTURE WILL INCREASE SIGNIFICANTLY...COMBINING WITH SHORT
WAVE ENERGY RESULTING IN NUMEROUS SHWRS/TSTMS BY TUESDAY AFTN
FOR MOST AREAS. SOME STORMS MAY BE STRONG DUE TO THE COOLER TEMPS
ALOFT AND 40-50 KNOTS OF DEEP LAYER SHEAR...WITH ISOLATED SEVERE
STORMS POSSIBLE. STORM MOTION WILL NOT INCREASE MUCH FROM THE
LAST COUPLE OF DAYS...WITH LOCALLY HEAVY RAIN A POSSIBILITY ONCE
AGAIN. HIGHS WILL BE SUPPRESSED A BIT WITH CLOUDS/PRECIP...WITH
HIGHS IN THE LOWER/MID 80S FOR MOST AREAS.
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
MODELS ARE IN GOOD AGREEMENT IN TRACKING UPPER LOW DRIFTING
EASTWARD OVER THE SOUTHEASTERN STATES THROUGH WED NIGHT WITH
SURFACE TROF JUST NW OF FORECAST AREA. EXPECT SCATTERED
SHOWERS/T-STORMS AHEAD OF FEATURE AND ALONG SEA BREEZES. GUIDANCE
SUGGESTS GIVEN MOIST ENVIRONMENT AND UPPER TROF OVER THE AREA THAT
ACTIVITY TO EXTEND THROUGH THE EVENING BOTH TUE NIGHT AND WED
NIGHT. LOW TEMPS BOTH NIGHTS IN UPR 60S TO LWR 70... WITH HIGH
TEMPS WED EXPECTED TO BE GENERALLY MID-UPR 80S.
.LONG TERM /THURSDAY THROUGH MONDAY/...
UPPER LOW CONTINUES SLOW EASTWARD DRIFT OVER THE CAROLINAS/VIRGINIA
WHILE GRADUALLY WEAKENING THROUGH FRI NIGHT. EXPECT DAILY CHANCES OF
SHOWERS/ T-STORMS ALONG SEA BREEZES IN MOIST UNSTABLE ENVIRONMENT.
UPR TROF AXIS MOVES OFF COAST SAT NIGHT WHILE STRONG UPR RIDGE
BUILDS WELL W OF FORECAST AREA...WHICH WILL SET UP WEAK SURFACE
HIGH PRESSURE OVER MID ATLANTIC REGION AND ONSHORE FLOW PATTERN
FOR OUR FORECAST AREA. NEAR NORMAL TEMPS ARE EXPECTED IN THE LONG
TERM PERIOD...WITH HIGH TEMPS GENERALLY IN MID/UPR 80S...AND LOW
TEMPS IN UPR 60S/LWR 70S.
&&
.AVIATION...VFR WILL GENERALLY PREVAIL FOR THE NEXT 24 HOURS.
AFTERNOON/EARLY EVENING SCATTERED TSTM ACTIVITY WILL MAINLY
AFFECT INLAND SITES WITH VCTS/TEMPO GROUPS 19-23Z. AREAS OF MVFR
AND GUST WINDS TO 30 KT WILL BE POSSIBLE IN THE STRONGEST
ACTIVITY. ACTIVITY WILL DIMINISH THIS EVENING...WITH MORE NUMEROUS
ACTIVITY BY TUESDAY AFTN.
&&
.MARINE...
WINDS/SEAS WILL REMAIN UNDER CAUTION FOR THE REST OF THE WEEK. A
STALLING COLD FRONT TO THE NW WILL SHIFT WINDS AROUND TO THE SW
TUE AND WED...BECOMING SE EACH AFTERNOON DUE TO SEABREEZE
FORMATION. ONSHORE WINDS WILL RETURN BY LATE WEEK.
RIP CURRENTS: MODERATE RISK TODAY. LOW RISK POSSIBLE TUESDAY WITH
OFFSHORE FLOW AND REDUCED SWELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 86 67 86 / 60 70 40 50
SSI 74 80 70 82 / 40 60 50 50
JAX 69 84 68 85 / 30 70 50 50
SGJ 72 82 69 82 / 30 60 50 50
GNV 69 84 66 87 / 60 70 40 50
OCF 69 86 67 87 / 60 70 40 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF/ALLEN/WALKER
Hazardous weather outlook, Jun 1, 3:35 AM EST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 AM EDT MON JUN 1 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-021045-
COASTAL WATERS FROM ALTAMAHA SOUND
TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST.
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE
TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA-
BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL-
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
435 AM EDT MON JUN 1 2015
...MODERATE RISK OF RIP CURRENTS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A MODERATE RISK OF RIP CURRENTS CONTINUES TODAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS WILL BE
POSSIBLE CAPABLE OF PRODUCING STRONG GUSTY WINDS...HAIL...LOCALLY
HEAVY RAINFALL AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...HAIL...LOCALLY HEAVY
RAINFALL AND FREQUENT LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Jun 1, 4:29 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 W GAINESVILLE 29.67N 82.39W
06/01/2015 M0.25 INCH ALACHUA FL BROADCAST MEDIA
PEA SIZE HAIL LASTED FOR ABOUT 5 MINUTES.
&&
AENYEDILocal storm report, Jun 1, 4:30 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HEAVY RAIN 5 W GAINESVILLE AIRPORT 29.69N 82.36W
06/01/2015 E2.00 INCH ALACHUA FL TRAINED SPOTTER
&&
AWALKERSpecial weather statement, Jun 1, 4:31 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
531 PM EDT MON JUN 1 2015
FLZ023-030-031-012200-
BAKER FL-BRADFORD FL-UNION FL-
531 PM EDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAKER...NORTHEASTERN
BRADFORD AND NORTHEASTERN UNION COUNTIES UNTIL 600 PM EDT...
AT 530 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAIFORD...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LAKE BUTLER...RAIFORD...SANDERSON...NEW RIVER...BEASLEY...JOHNSTOWN
AND ELLERBEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3030 8226 3015 8205 3011 8205 2995 8226
3006 8242
TIME...MOT...LOC 2130Z 219DEG 8KT 3007 8229
STRUBLELocal storm report, Jun 1, 4:32 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 W GAINESVILLE 29.68N 82.37W
06/01/2015 M0.50 INCH ALACHUA FL PUBLIC
DIME SIZE HAIL WAS OBSERVED.
&&
AENYEDILocal storm report, Jun 1, 4:41 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
541 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 5 SE HASTINGS 29.66N 81.44W
06/01/2015 ST. JOHNS FL BROADCAST MEDIA
A TREE WAS BLOWN DOWN IN FLAGLER ESTATES. THE TIME OF
DAMAGE WAS BASED ON RADAR.
0300 PM HAIL 9 SW BUNNELL 29.37N 81.36W
06/01/2015 M1.00 INCH FLAGLER FL EMERGENCY MNGR
0310 PM TSTM WND DMG 5 ENE OCALA 29.22N 82.06W
06/01/2015 MARION FL BROADCAST MEDIA
A ROOF WAS DAMAGED BY THUNDERSTORM WINDS AT 5431 NE 35TH
STREET IN OCALA. UNCONFIRMED REPORT OF A ROPE FUNNEL
CLOUD IN THE AREA AROUND THAT TIME.
0433 PM HAIL WARESBORO 31.25N 82.47W
06/01/2015 M0.25 INCH WARE GA 911 CALL CENTER
0500 PM HAIL 2 W GAINESVILLE 29.68N 82.37W
06/01/2015 M0.50 INCH ALACHUA FL PUBLIC
DIME SIZE HAIL WAS OBSERVED.
0500 PM HAIL 3 W GAINESVILLE 29.67N 82.39W
06/01/2015 M0.25 INCH ALACHUA FL BROADCAST MEDIA
PEA SIZE HAIL LASTED FOR ABOUT 5 MINUTES.
0501 PM HAIL 2 WSW GAINESVILLE 29.67N 82.37W
06/01/2015 E0.75 INCH ALACHUA FL TRAINED SPOTTER
0502 PM HAIL 4 SE ALACHUA 29.74N 82.42W
06/01/2015 M1.75 INCH ALACHUA FL EMERGENCY MNGR
0514 PM HAIL SSE NEWBERRY 29.64N 82.61W
06/01/2015 M0.88 INCH ALACHUA FL PUBLIC
0527 PM HEAVY RAIN 5 W GAINESVILLE AIRPORT 29.69N 82.36W
06/01/2015 E2.00 INCH ALACHUA FL TRAINED SPOTTER
&&
AENYEDISpecial weather statement, Jun 1, 4:41 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
541 PM EDT MON JUN 1 2015
GAZ164-012230-
CHARLTON GA-
541 PM EDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHARLTON COUNTY
UNTIL 630 PM EDT...
AT 540 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF STEPHEN FOSTER STATE PARK...MOVING EAST AT 20 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE...AND POSSIBLY SMALL HAIL.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
CHARLTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3092 8242 3101 8241 3102 8228 3101 8227
3101 8216 3084 8216 3082 8242
TIME...MOT...LOC 2140Z 250DEG 16KT 3097 8240
WOLFThunderstorm Wind, Ware
- When
- June 1, 4:44 PM EST
- Where
- Ware County, West Waycross
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.180, -82.400
Widespread reports of trees and powerlines were blown down across Waycross proper.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Idaho, June 1, 20154 deaths · 3 injured · $18,000 · 2 in hail · 11 events
- Hail and Damaging Wind in West Virginia, June 1, 20151 death · 2 injured · $22,000 · 1 in hail · 5 events
- High Surf in Hawaii, June 1 to 3, 20151 death · 16 events
- Flooding in Arkansas, June 1 to 30, 2015$29 million · 4 events
- Flooding in Texas, June 1 to 30, 2015$30 million · 2 events
- Flooding in Louisiana, June 1 to 30, 20151 injured · $15 million · 6 events
- Flooding in Nebraska, June 1 to 30, 2015$9.1 million · 3 events
- Flash Flooding and Flood in South Dakota, June 1 to 3, 2015$953,000 · 4.5 in hail · 15 events
- Flooding in South Dakota, June 1 to 13, 2015$700,000 · 2 events
- Flash Flooding and Hail in Washington, June 1, 2015$410,000 · 0.75 in hail · 10 events
- Hail and Damaging Winds in Georgia, June 1 to 3, 2015$100,000 · 2 in hail · 15 events
- Damaging Winds in Utah, June 1, 20151 injured · $50,000 · 57 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571126.